Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 102, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 9, 2016, 4:47 PM EDT for Marion County, Florida. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2016, 4:47 PM EDT (20:47 UTC)
- Expired
- Jul 9, 2016, 5:06 PM EDT
- In force
- 19 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 143 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.8 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1374 J/kg
- Mixed-layer CIN
- -125 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
625 WUUS52 KJAX 092047 SVRJAX FLC083-092130- /O.NEW.KJAX.SV.W.0102.160709T2047Z-160709T2130Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 447 PM EDT SAT JUL 9 2016 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL MARION COUNTY IN NORTHERN FLORIDA... * UNTIL 530 PM EDT * AT 446 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LYNNE...MOVING NORTHEAST AT 5 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... OCALA...LYNNE AND BURBANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 2915 8189 2918 8208 2932 8199 2929 8184 TIME...MOT...LOC 2046Z 227DEG 5KT 2920 8197 HAIL...<.75IN WIND...60MPH $$ ZIBURA
1 follow-up statement
001
WWUS52 KJAX 092106
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
506 PM EDT SAT JUL 9 2016
FLC083-092116-
/O.CAN.KJAX.SV.W.0102.000000T0000Z-160709T2130Z/
MARION FL-
506 PM EDT SAT JUL 9 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MARION COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 2915 8189 2918 8208 2932 8199 2929 8184
TIME...MOT...LOC 2102Z 227DEG 5KT 2922 8195
$$
ZIBURAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:00 PM EDT, 1 hour 47 minutes earlier.
Area forecast discussion, Jul 9, 3:00 PM EDT, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
300 PM EDT SAT JUL 9 2016
...Heat Advisory this afternoon for Southeast Georgia...
...Heat continues with above normal temperatures this week
with a gradual increase in rain chances later in the week...
.SHORT TERM /Through Sunday Night/...
Above normal temperatures and below normal rain chances will
continue with stacked subsidence over the area today and mid
level dry air limiting deep convective growth. Diurnally enhanced
afternoon showers and isolated thunderstorms will continue to
develop across SE Ga downstream of a deepening surface trough and
mid level short wave trough. Farther south west coast sea breeze
convection will continue to develop generally south of a Gainesville
to St. Augustine line through the late afternoon as it tracks
slowly eastward. Isolated strong to severe storms are possible
across the area given moderately unstable mid level lapse rates
and dry air intrusion. Heat index values ranged from 100-110
degrees with the highest values across SE Ga where a Heat Advisory
was in effect through 6 pm this evening.
Tonight a mid level trough axis and deepening surface trough down
the SE Atlantic seaboard could bring a passing shower or storm to
SE Ga while dry conditions were advertised over NE Fl after
midnight. Low temps will remain mild with muggy conditions. Near
record high minimum temperatures are again possible especially
across SE Ga.
Prevailing westerly steering flow Sunday will again push the west
coast sea breeze inland by early afternoon...but do expect the
east coast sea breeze to progress a bit farther inland compared to
recent days which will increase the potential for a bit more
afternoon convection across the eastern half of the forecast area.
In addition more scattered convection is likely over SE Ga due to
the proximity of the surface trough north of the Altamaha River
basin. Hot temperatures will continue but trending a bit lower
than recent days. Heat index values Sunday expected to range near
102-109 deg once again near Heat Advisory criteria for mainly SE
Ga.
Monday will be another above normal temps day with high temps
in the mid-upr 90s. Very low chance of afternoon/early evening
t-storms...slightly better chance in our southern counties.
.LONG TERM /Monday Through Saturday/... Models show very little
change in surface or upper pattern through the week and into the
weekend...with continued upper ridging over the area with surface
ridge axis just south of the area maintaining hot w to sw low-
level flow. Guidance suggests continued low rain chances this
week...but with slow potential increase in coverage during latter
half of the week.
&&
.AVIATION...Prevailing VFR conditions. Convection this afternoon
most probable at GNV and advertised VCSH at 18Z and VCTS at 20Z.
Low chances less than 20% of precipitation at other terminals this
afternoon and evening...but may be need to be added based on radar
trends. Convection will fade after sunset. Sea breeze will just
nose inland and is expected to back WSW winds at SSI...CRG and SGJ
to the south later this afternoon. SSW flow develops Sunday.
&&
.MARINE...WSW winds will back to southerly into the late afternoon
and evening as the east coast sea breeze develops along the coast.
Speeds were generally 10 kts or less but will increase to around
15 kts early this evening. Combined seas were 2-4 ft per afternoon
observations. Tonight expected winds in the 15-20 kt range over
the outer waters and will raise an Exercise Caution with winds
near 15 kts over the nearshore waters. Surface high pressure
across south Florida will shift farther east tonight as a weak
trough along the southeast seaboard deepens farther south.
Southerly flow will prevail over the waters this week with onshore
in the afternoon as the east coast sea breeze develops. Periods of
elevated SSW flow in the evening and overnight will near exercise
caution levels at times generally over the outer waters.
Rip Currents: Low risk today and again Sunday.
&&
.CLIMATE...The record high minimum temperature was tied this
morning at Alma (record high min tied at 77...previous year tied
2005). High temperatures this afternoon will near record high
values for the date. May see another record high minimum temperature
set tonight at Alma.
Site Record Max Temp Record High Min Temp
July 9 July 10
JAX 101/1879 81/1879
GNV 99/1932 77/1998
AMG 100/1986 75/2011
SSI 101/2010 82/2005
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 76 96 75 97 / 30 30 30 20
SSI 80 94 79 93 / 20 30 20 20
JAX 77 97 76 96 / 20 30 10 20
SGJ 78 93 77 92 / 20 30 10 20
GNV 75 96 74 95 / 20 20 10 30
OCF 74 94 74 94 / 20 20 10 30
&&
.JAX Watches/Warnings/Advisories...
FL...None.
GA...Heat Advisory until 6 PM EDT this evening for Appling-Atkinson-
Bacon-Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
Ware-Wayne.
AM...None.
&&
Wolf/Enyedi/WalkerHazardous weather outlook, Jul 9, 3:30 AM EDT, 13 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 330 AM EDT SAT JUL 9 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-100730- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 330 AM EDT SAT JUL 9 2016 ...HEAT ADVISORY IN EFFECT FOR SOUTHEAST GEORGIA TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... HOT AND HUMID CONDITIONS WILL LEAD TO HEAT INDICES IN THE 105 TO 110 RANGE OVER SOUTHEAST GEORGIA THIS AFTERNOON...WITH A HEAT ADVISORY IN EFFECT. HEAT INDICES OVER NORTHEAST FLORIDA WILL BE SLIGHTLY LOWER...RANGING FROM 103 TO 107. ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME STRONG WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... HOT AND HUMID CONDITIONS WILL CONTINUE SUNDAY...WITH ELEVATED HEAT INDEX VALUES. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 9, 3:18 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
318 PM EDT SAT JUL 9 2016
FLZ040-091945-
MARION FL-
318 PM EDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARION COUNTY UNTIL
345 PM EDT...
AT 318 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE GEORGE...OR 7 MILES SOUTHEAST OF SALT SPRINGS. THIS STORM WAS
NEARLY STATIONARY.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST CENTRAL MARION
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2921 8170 2932 8171 2930 8166 2928 8164
2920 8164
TIME...MOT...LOC 1918Z 207DEG 3KT 2927 8166
ZIBURASpecial weather statement, Jul 9, 3:55 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 PM EDT SAT JUL 9 2016
FLZ040-092015-
MARION FL-
355 PM EDT SAT JUL 9 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MARION COUNTY UNTIL
415 PM EDT...
AT 354 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JUNIPER SPRINGS...MOVING SOUTH AT 5 MPH.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JUNIPER SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2904 8175 2921 8176 2921 8164 2905 8164
2905 8166 2904 8166
TIME...MOT...LOC 1954Z 345DEG 5KT 2913 8166
ZIBURASpecial weather statement, Jul 9, 4:38 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 438 PM EDT SAT JUL 9 2016 FLZ040-092130- MARION FL- 438 PM EDT SAT JUL 9 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MARION COUNTY UNTIL 530 PM EDT... AT 437 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LYNNE...MOVING NORTHEAST AT 5 MPH. GUSTY WINDS OF 40 TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. LOCATIONS IMPACTED INCLUDE... OCALA...LYNNE...SILVER SPRINGS SHORES...SANTOS... BELLEVIEW AND BURBANK. PRECAUTIONARY/PREPAREDNESS ACTIONS... REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. LAT...LON 2930 8205 2929 8185 2905 8192 2906 8212 TIME...MOT...LOC 2037Z 227DEG 5KT 2920 8198 ZIBURA
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 3:18 PM EDT | Special Weather Statement | JAX | Marion | 27 min |
| Jul 9, 3:55 PM EDT | Special Weather Statement | JAX | Marion | 20 min |
| Jul 9, 4:08 PM EDT | Areal Flood Advisory | JAX | Marion | 67 min |
| Jul 9, 4:38 PM EDT | Special Weather Statement | JAX | Marion | 52 min |
| Jul 9, 5:02 PM EDT | Special Weather Statement | JAX | Flagler | 28 min |
| Jul 9, 5:13 PM EDT | Special Marine Warning | JAX | 62 min | |
| Jul 9, 5:59 PM EDT | Special Weather Statement | JAX | Saint Johns | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.